Bipolar Disorder Community
Bipolar or something else? Need diagnosis help
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bipolar or something else? Need diagnosis help

I can't get a proper mental health diagnosis. I am a 23-year old female and I have been depressed for 5 years. Abilify helps the cyclical depression and Prozac helps with some anxiety, but I am still easily depressed with suicidal thoughts and get panic attacks (triggered, not random). I feel the drugs aren't doing enough. I am being treated for Bipolar II, but my shrink doesn't know for sure what's wrong. Here are some things that might help:

-Panic attacks in situations I feel I can't escape or b/c of obligation to something
-Easily depressed, suicidal thoughts
-Can't handle responsibility, can't work, can't drive, fear of rejection, anti-social
-Shaky hands, developed 3-4 years after start of depression
-Whole body gets shaky randomly(?) or possibly when I'm hungry? This developed after three or four years of my depression
-Always hungry and thirsty and I pee a lot. I may just drink soda out of boredomn.
-I'm a very creative person but the drugs take away my creativity
-Lack of focus and willpower, I need Ritalin to be able to do anything but lie on the couch, this developed later too
-140 lbs, 5'4" (about 10-20 lbs overweight, gained recently)
-chromium, magnesium, Stresstab vitamins haven't helped
-Cold showers help a little, I also have started taking DHEA and vitamin D
-When I first started depression, I was taking birth control pills, and on one particular pill every month I had a nervous breakdown. I am wondering if my probs could be hormone related? I tend to feel better while on my period. I do get a small dose of pms two days before my period. Just crying pms. (I stopped taking bc pills right away)

Specific Q's:
-Can you diagnose me? Is it bipolar II? Is it hormonal? Do you have any idea? Do you have the same symptoms?
-Has my depression caused hypoglycemia or pre-diabetes? I worry about all the shakiness
-What can I do? Should I try MAOI's or something new besides normal anti-depressants? Can vitamins help?
-Is DHEA dangerous?
-Can I get better than this or should I accept that I will never be as stable as I want?

I know I'm asking a lot but I really need help =/  I would really appreciate any advice. Thank you for your time.
Related Discussions
6 Comments Post a Comment
Blank
585414_tn?1288944902
Well many of those are specific clinical questions that only a doctor could answer. I would say that some of what you are experiencing could easily be medication side effects (antipsychotics can cause weight gain and have the potential of diabetes, cognitive confusion and temporary and permanent movement disorders, temporary movement disorders can be treated with a side effect pill, permanent ones need to addressed in a more serious manner, they should do a movement disorders test, excessive hunger and thirst are common as well as side effects, the best thing to do is just drink water and find out about healthy snacks, it would this would be essential to discuss all this with your psychiatrist). Birth control pills can set off mood swings (not permanently but as long as they are taken) and mood swings can vary with hormone level. Abilify is an antipsychotic that is FDA approved as a mood stabilizer. There are however of course medications that are full mood stabilizers such as lithium, Depakoate and Lamictal. Here is a full list:
http://www.psycheducation.org/depression/meds/moodstabilizers.htm
There are many options and you could discuss with your psychiatrist which one would be right for you.
Blank
Avatar_f_tn
Well they are specific but doctors and psychiatrists haven't been very helpful, so I wondered if personal experience might be more useful.

I've tried depakote and Lamictal, they did nothing. Haven't tried lithium but I assume it would do the same? I guess I could try it.

I suppose a lot of my symptoms could be side effects of the Abilify and Prozac. I should probably switch off those to something else but I don't know what to treat.

Blank
Avatar_m_tn
Please contact Gynaecologist . One thing i can say about the psychiatric Drugs is , they will have some effect on our brain ,so that our day to day activities gets slower .The shevering ,hungry because of the drugs u take .(Since u have to be cured of Bipolar)Dont worry ,u will become normal.

thanks
Blank
Avatar_m_tn
About the always hungry - that sounds like how I was.
See a dietician, my weight has remained the same for the last 3 years.
I used to yoyo up and down drastically.

It's a coping mechanism. Eating doesn't change anything
Blank
Avatar_f_tn
How are you doing now?  I'm not a dr so I can't diagnose you, but I hope you were able to find a psych. that is knowledgeable and can help.  It sounds like some of your symptioms could be caused by Abilify...for example shakiness and hunger...I would try to avoid caffeine because that can make anxiety worse, and also avoid sugar and sweets.
I know someone with bipolar who takes lithium so maybe that would be worth a try? Again, not a dr, just trying to help....
Hormones can affect mood for sure, but it's hard to figure it all out.  Why are you taking DHEA?  How much are you taking?  It's a hormone, so I'm sure it could affect you in positive or negative ways.
Blank
1542957_tn?1305082038
Get checked for diabetes...and I would suggest a alternative natural approuch to the prescription drugs...you have to be careful in changing the drugs you are taking now..from what I have heard it is best not to go cold turkey..it could make your symptoms worse.I know doctors in the most part scoff at herbal remedies, but with all the side effects known and unknown, for me, it's just not worth it. At least with herbs, you are dealing with medicine in it's natural state, so it is gentler on your body.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
weaver71
Other